I am a really healthy 74 yr old…
…about 15 yrs. ago I went to my GP complaining about what was more a nuisance than a serious problem…
I found that my underwear had began to show signs of very slight staining and after the next 5 or 6 mo. that the soiling seem to be getting worse. He sent me to a “Internist” who performed a “Colonoscopy”.
His diagnosis was that I had developed “Mild) U.C. but every thing else was clear (1 polop removed), over the yrs. since then I have had 4 more ‘scope’s always with same results “All Clear except mild U.C.”
At my original diagnosis the Internist prescribed 6 “ASACOL 400mg Mesalazine (3 in AM-3 in PM) my problem seemed to disappear. A few years later the problem started to return…went back to the same Internist…he increased the Asacol to 9 a day….problem seemed to improve but not completely disappear.
As I said earlier it was more a nuisance than a major concern so I just put up with it…..About 3 or 4 mo. ago the staining began to get worse and my bowel movements which had always been 1 a day usually in the A.M began to increase to 3 sometimes 4 little ones with very watery production (no actual stool formation). As the original internist had retired my GP got me a new one.
This time a lady who (I have to add) impressed me above and beyond any Dr. have ever seen including my own GP whom I have the utmost respect for. Her professional manner and knowledge of my exact problem was terrific.
After she gave me a thorough exam (no ‘scope) talked to me in great detail she prescribed a suppository treatment of “SALOFALK RECTAL” 1000mg Mesalazine 1 every night before bed….
…my problem Re. multi BMs and the staining started to be markedly improved after the 1st week.
I’m now midway into the 2nd week..Her instructions were to use 1 a night for about 3 weeks then every 2nd night for a while then every 3rd and so on until I was down to once a week until I go back to see her in late Sept.
All the forgoing brings me to my current concern Re. my self application (suppository wise)..I ask this question in a most serious vain as I’m sure most people with I.B.S or U.C know itis not a joke.
I’m not sure just how far in is the suppository supposed to be inserted….judging by the residue in my PJs in the morning I’m not sure how much of the medication has remained inside to do it’s healing?
My wife thinks the residue is to be expected but I thought possibly some fellow sufferer might be more familiar with this incidence.
Hope this long treatise may be helpful to someone and hope to get some info in return…..
Take care and stay well…..Cornealus in Ottawa Canada
Related stories: Enema Treatments
I am a really healthy 74 yr old.. about 15 yrs. ago I went to my GP complaining about what was more a nuisance than a serious problem…